×

zbMATH — the first resource for mathematics

Endomorphisms of smooth projective 3-folds with non-negative Kodaira dimension. (English) Zbl 1053.14049
From the introduction: The main purpose of this paper is to study the structure of a nonsingular projective 3-fold \(X\) with a surjective morphism \(f:X\to X\) onto itself which is not an isomorphism, called a nontrivial surjective endomorphism of \(X\). Let \(f:X\to X\) be a surjective morphism from a nonsingular projective variety \(X\) onto itself. Then \(f\) is a finite morphism and if the Kodaira dimension \(\kappa(X)\) of \(X\) is non-negative, \(f\) is a finite étale covering. The structure of an algebraic surface \(S\) which admits a nontrivial surjective endomorphism is fairly simple. If \(\kappa(S)\geq 0\), \(S\) is minimal and a suitable finite étale covering of \(S\) is isomorphic to an abelian surface or the direct product of an elliptic curve and a smooth curve of genus \(\geq 2\).
Let \(X\) be a smooth projective 3-fold with \(\kappa(X)=0\) or 2 which admits a nontrivial surjective endomorphism \(f:X\to X\). The author shows that a suitable finite étale covering \(\widetilde X\) of \(X\) has the structure of a smooth abelian scheme over a nonsingular projective variety \(W\) with \(0\leq\dim (W)<\dim(X)\). Moreover, \(\widetilde X\) can be chosen to be isomorphic to an abelian 3-fold or the direct product \(E\times W\) of an elliptic curve \(E\) and a smooth projectice surface \(W\) with \(\kappa(W)=\kappa(X)\).

MSC:
14J30 \(3\)-folds
14J15 Moduli, classification: analytic theory; relations with modular forms
14E20 Coverings in algebraic geometry
14E30 Minimal model program (Mori theory, extremal rays)
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Beauville, A., Variété Kähleriennes dont la premierer classe de Chern est null, J. Diff. Geometry, 18 (1983), 755-782. · Zbl 0537.53056
[2] Cho, K. and Sato, E., Smooth projective varieties dominated by smooth quadric hypersurfaces in any characteristic, Math. Zeit., 217 (1994), 553-565. · Zbl 0815.14035 · doi:10.1007/BF02571960 · eudml:174706
[3] Debarre, O., Images lisses d’une variete abelienne simple, C. R. Acad. Sci. Ser. I, 309 (1989), 119-122. · Zbl 0699.14050
[4] Fujiki, A., On automorphism groups of compact Kähler manifolds, Invent. Math., 44 (1978), 225-258. · Zbl 0367.32004 · doi:10.1007/BF01403162 · eudml:142529
[5] —, On a holomorphic fiber bundle with meromorphic structure, Publ. RIMS, Kyoto Univ., 19 (1983), 117-134. · Zbl 0528.32024 · doi:10.2977/prims/1195182979
[6] —, On the structure of compact complex manifolds in C , in Algebraic Varieties and Analytic Varieties, Adv. Stud. Pure Math., 1 (1983), Kinokuniya and North- Holland, 231-302. i i i i i Endomorphisms of Smooth 3-Folds 91
[7] Fujimoto, Y., On rational elliptic surfaces with multiple fibers, Publ. RIMS, Kyoto Univ., 26 (1990), 1-10. · Zbl 0729.14027 · doi:10.2977/prims/1195171661
[8] —, Logarithmic transformations on elliptic fiber spaces II. Elliptic bundle case, Math. Ann., 288 (1990), 559-570. · Zbl 0692.14009 · doi:10.1007/BF01444550 · eudml:164752
[9] Grassi, A., On minimal models of elliptic 3-folds, Math. Ann., 290 (1991), 287-301. · Zbl 0719.14006 · doi:10.1007/BF01459246 · eudml:164819
[10] —, Log contractions and equidimensional models of elliptic threefolds, J. Alge- braic Geom., 4 (1995), 255-276. · Zbl 0840.14026 · arxiv:alg-geom/9305003
[11] Horst, C., Compact varieties of surjective holomorphic endomorphisms, Math. Z., 190 (1985), 499-504. · Zbl 0581.32013 · doi:10.1007/BF01214749 · eudml:173644
[12] Harbourne, B. and Lang, W., Multiple fibers on rational elliptic surfaces, Trans. Amer. Math. Soc., 307 (1988), No.1, 205-225. · Zbl 0674.14027 · doi:10.2307/2000759
[13] Hwang, J. M. and Mok, N., Holomorphic maps from rational homogeneous spaces of Picard number 1 onto projective manifolds, Invent. Math., 136 (1999), 209-231. · Zbl 0963.32007 · doi:10.1007/s002220050308
[14] Iitaka, S., Algebraic Geometry, Springer-Verlag, GTM 76, 1977.
[15] Kawamata, Y., The crepant blowing-up of 3-dimensional canonical singularities and its application to degeneration of surfaces, Ann. of Math., 127 (1988), 93-163. · Zbl 0651.14005 · doi:10.2307/1971417
[16] —, Abundance theorem for minimal 3-fold, Invent. Math., 108 (1992), 229-246. · Zbl 0777.14011 · doi:10.1007/BF02100604 · eudml:143993
[17] —, Characterization of abelian Varieties, Comp. Math., 43 (1981), 253-270. · Zbl 0471.14022 · numdam:CM_1981__43_2_253_0 · eudml:89500
[18] Kobayashi, S., Hyperbolic Complex Spaces, Springer, Grund Math., 318, 1998. · Zbl 0917.32019
[19] Kollár, J., Flops, Nagoya Math. J., 113 (1989), 15-36.
[20] —, Shafarevich maps and plurigenera of algebraic varieties, Invent. Math., 113 (1993), 177-215. · Zbl 0819.14006 · doi:10.1007/BF01244307 · eudml:144127
[21] Kollár, J., Miyaoka, Y. and Mori, S., Rationally Connected Varieties, J. Alg. Geom., 1 (1992), 429-448. · Zbl 0780.14026
[22] Kollar, J. and Mori, S., Birational Geometry of Algebraic Varieties, Cambridge Tracts in Math., 134, 1998.
[23] Miyaoka, Y., On the Kodaira dimension of minimal 3-folds, Math. Ann., 281 (1988), 325-332. · Zbl 0625.14023 · doi:10.1007/BF01458437 · eudml:164422
[24] —, Abundance conjecture for 3-folds: case \nu = 1, Comp. Math., 68 (1988), 325-332. · Zbl 0681.14019 · numdam:CM_1988__68_2_203_0 · eudml:89935
[25] Miyaoka, Y. and Mori, S., A numerical criterion for uniruledness, Ann. of Math. (2), 124 (1986), 65-69. · Zbl 0606.14030 · doi:10.2307/1971387
[26] Mori, S., Threefold whose canonical bundles are not numerically effective, Ann. of Math., 116 (1982), 133-176. · Zbl 0557.14021 · doi:10.2307/2007050
[27] —, Flip theorem and the existence of minimal models for 3-folds, J. Amer. Math. Soc., 1 (1988), 117-253. · Zbl 0649.14023 · doi:10.2307/1990969
[28] Mumford, D., Tata Lectures on Theta II, Birkhauser, Progr. Math., 43, 1984. · Zbl 0549.14014
[29] Nakayama, N., Local structure of an elliptic fibration, Preprint Tokyo Univ (1991), revised version, (1999) to appear. · Zbl 1059.14015
[30] —, Global structure of an elliptic fibration, Preprint RIMS-1072 (1995), revised version, Preprint RIMS-1322 (2001).
[31] —, Projective 3-folds whose universal coverings are C3, the proceeding of sym- posium on vector bundles and algebraic geometry, Kyusyu University, January, 1997, organized by S. Mukai and E. Sato, 6-10.
[32] —, Projective algebraic varieties whose universal covering spaces are biholomor- phic to Cn, J. Math. Soc. Japan., 51 (1999), No.3, 643-654. · Zbl 0948.14009 · doi:10.2969/jmsj/05130643
[33] —, The lower semi-continuity of the plurigenera of complex varieties, Adv. Stud. Pure Math., 10 (1985), Algebraic Geometry, Sendai, 551-590. · Zbl 0649.14003
[34] —, Ruled surfaces with nontrivial surjective endomorphisms, Preprint RIMS- 1286 (2000).
[35] Paranjape, K. H. and Srinivas, V., Self maps of homogeneous spaces, Invent. Math., 98 (1989), 425-444. · Zbl 0697.14037 · doi:10.1007/BF01388861 · eudml:143737
[36] Sato, E. and Fujimoto, Y., On smooth projective 3-folds with nontrivial surjective endomorphisms, Proc. Japan Acad. Ser. A Math. Sci., 74 (1988), No.10, 143-145. i i i i i 92 · Zbl 0940.14028 · doi:10.3792/pjaa.74.143
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.